MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA 3 PEDICLE MARKERS (SET OF 6); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48237081
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned to manufacturer.
 
Event or Problem Description
It was reported that the pedicle marker was pushed into the patient broke.The marker was successfully removed from the patient and there was no intervention or adverse consequences.There was a 10-15 minute delay.The representative present during the case was informed that the staff disposed of the marker.
 
Additional Manufacturer Narrative
Method: labelling review, risk assessment result:the customer reported event was confirmed via photos provided by the rep.The device was disposed at hospital and lot number was not provided, therefore a manufacturing record review could not be performed.Conclusion: as the device was not returned and additional information was not provided, a definite root cause cannot be determined.Possible root causes include excessive insertion force, hard bone quality, age of the device, difficult insertion angle, improper instrument used, inadequate screw hole preparation, and/or application of cantilever forces.
 
Event or Problem Description

Brand Name
XIA 3 PEDICLE MARKERS (SET OF 6)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7796853
Report Number0009617544-2018-00200
Device Sequence Number16511169
Product Code LXH
UDI-Device Identifier07613327265590
UDI-Public07613327265590
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48237081
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date08/20/2018
Supplement Report FDA Received Date10/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1